Alert archive / Nevada / Special Weather Statements in 2016

Special Weather Statement, NWS Elko, NV

August 4, 2016

NWS Elko, NV issued this special weather statement at Aug 4, 2016, 5:06 PM PDT. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2016, 5:06 PM PDT (00:06 UTC)
Expired
Aug 4, 2016, 5:30 PM PDT
In force
24 min
Issued by
NWS Elko, NV

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 0.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2016-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2016-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4463 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

641 
WWUS85 KLKN 050006
SPSLKN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
506 PM PDT THU AUG 4 2016
 
NVZ040-050030-
NORTHWESTERN NYE COUNTY NV-
506 PM PDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NYE COUNTY UNTIL 530
PM PDT...

AT 506 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES EAST OF MANHATTAN...MOVING NORTH AT 15 MPH.

PEA SIZE HAIL AND WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LAT...LON 3842 11678 3843 11695 3859 11695 3859 11673
TIME...MOT...LOC 0006Z 189DEG 15KT 3849 11687 

$$

SH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:28 PM PDT, 1 hour 38 minutes earlier.

Area forecast discussion, Aug 4, 3:28 PM PDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Elko NV
328 PM PDT Thu Aug 4 2016

.SYNOPSIS...Look for subtropical moisture across the area to bring
showers and thunderstorms to much of the area on Friday. Drier air
will work its way into northern and central Nevada, with limited
coverage in northeastern Elko county by Saturday afternoon. Look
for dry and quiet conditions to continue for Sunday. Highs will be
in the mid 80s to low 90s.

&&

.SHORT TERM...Tonight through Saturday. Convective activity began
earlier this afternoon across White Pine and northern Nye
counties. For tonight, expecting the showers and storms continue
to move northward. Lows will drop down into the 50s and 60s.

For Friday, an upper level trough will come ashore and be over
northern California. This will bring an area of diffluence aloft
over northern Nevada. Precipitable water levels will be around
0.75 to one inch mainly east of a Battle Mountain to Duckwater
line. There could be locally moderate rain, but storm motions of
15-20 mph will keep the threat low. Highs will be in the mid 80s
to low 90s. Winds will be south of the south and southwest at
10-15 with gusts to 20 mph.

Friday night and Saturday. Convective activity will wind down
during the evening, with lows in the low 50s to low 60s. Drier air
will work eastward and limit convective activity on Saturday to
just northeast Elko county. Highs will be in the mid 80s to low
90s. Winds will be breezy and out of the southwest.

.LONG TERM...Saturday night through next Thursday.

An upper level low off the Washington coast will continue to slowly
drift south toward Oregon over the weekend which will keep
southwesterly flow aloft over Nevada. Should see a few lingering
showers over eastern and northern Nevada during the weekend
before lingering moister is ejected east. The upper level low in
the Pacific Northwest slowly fills with its associated trough
expanding southward over the far western CONUS as the energy
begins to drift east. Sunday through next Thursday dry conditions
are expected over NV with near normal temperatures and periods of
higher wind speeds.

&&

.AVIATION...Showers and thunderstorms will form during the
afternoon hours in central to eastern NV. The storms are expected
to impact both KTPH and KELY during the afternoon. The biggest
threat from the storms will be variable gusty winds and lightning.
There is a possibility for lingering thunderstorms and shower
activity in northern Nye and White Pine Counties during the night.
A larger coverage of convection is expected tomorrow with possible
impacts at all terminals but KTPH.

&&

.FIRE WEATHER...Subtropical moisture is marching north and
scattered showers and thunderstorms are in fire zones 455 and
457. Atmosphere is dry to the north, with remote stations along
I-80 in the single digits to teens. The atmosphere is expected to
moisten quickly during the overnight. There could be locally
moderate rain with some of the storms, with the main threat of
wind gusts to 50 mph. Drier air will arrive on Saturday and
Sunday. Winds will be breezy on Sunday, especially in fire zone
455, but at this time, wind speeds are not expected tor each
critical thresholds.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
None.
&&

86/99/99/86
Hazardous weather outlook, Aug 4, 2:40 AM PDT, 14 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
240 AM PDT THU AUG 4 2016

NVZ030-031-033>041-050945-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
240 AM PDT THU AUG 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH
CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH
CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

A MOISTURE SURGE FROM SOUTHERN NEVADA WILL START TODAY, BRINGING
AN INCREASE IN COVERAGE OF SHOWERS AND THUNDERSTORMS TO CENTRAL
NEVADA, SPREADING INTO NORTHEAST NEVADA TONIGHT. THE MAIN THREAT
WILL BE HEAVY RAIN, WITH POSSIBLE FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
ACROSS EASTERN NEVADA FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

In the hours before

Special weather statement, Aug 4, 1:39 PM PDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
139 PM PDT THU AUG 4 2016

NVZ041-042115-
NORTHEASTERN NYE COUNTY NV-
139 PM PDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NYE COUNTY UNTIL 215
PM PDT...

AT 137 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19
MILES SOUTH OF BLUE EAGLE RANCH...MOVING NORTH AT 5 MPH.

PEA SIZE HAIL AND WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN NYE
COUNTY.

LAT...LON 3817 11561 3819 11572 3838 11568 3836 11552
TIME...MOT...LOC 2037Z 196DEG 6KT 3827 11564

SH
Special weather statement, Aug 4, 5:06 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
506 PM PDT THU AUG 4 2016

NVZ040-050030-
NORTHWESTERN NYE COUNTY NV-
506 PM PDT THU AUG 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NYE COUNTY UNTIL 530
PM PDT...

AT 506 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES EAST OF MANHATTAN...MOVING NORTH AT 15 MPH.

PEA SIZE HAIL AND WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LAT...LON 3842 11678 3843 11695 3859 11695 3859 11673
TIME...MOT...LOC 0006Z 189DEG 15KT 3849 11687

SH

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 5:47 PM PDTAreal Flood AdvisoryLKNNye3 hr
Aug 5, 11:19 AM PDTSpecial Weather StatementLKN26 min
Aug 5, 11:43 AM PDTSpecial Weather StatementLKNEureka32 min
Aug 5, 11:57 AM PDTSpecial Weather StatementLKNLander33 min
Aug 5, 12:07 PM PDTSpecial Weather StatementLKNLander23 min
Aug 5, 12:33 PM PDTSpecial Weather StatementLKNEureka27 min
Aug 5, 12:52 PM PDTSpecial Weather StatementLKN38 min
Aug 5, 1:32 PM PDTSpecial Weather StatementLKN43 min
Aug 5, 1:52 PM PDTSpecial Weather StatementLKNElko38 min
Aug 5, 2:10 PM PDTSpecial Weather StatementLKNEureka50 min
Aug 5, 2:27 PM PDTSpecial Weather StatementLKNElko33 min
Aug 5, 2:33 PM PDTSpecial Weather StatementLKN27 min
Aug 5, 2:51 PM PDTSpecial Weather StatementLKNElko24 min
Aug 5, 3:03 PM PDTSpecial Weather StatementLKN42 min
Aug 5, 3:13 PM PDTSpecial Weather StatementLKN32 min
Aug 5, 3:21 PM PDTSpecial Weather StatementLKN24 min
Aug 5, 3:30 PM PDTSpecial Weather StatementLKN30 min
Aug 5, 4:19 PM PDTSpecial Weather StatementLKNElko26 min

Nearby

Special Weather Statements in Nevada, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.